Search Discussions

Main Content

  • Kjac

    I have been on tecfidera for a year and just had blood work.  Some of my white blood cells are below the acceptable level and one is high a along with uric acid.  Has anyone had this happen. If so what was done about it? I am waiting to talk to my dr about it and wonder about others experiencing this 

  • chandrawilson34

    Hello Kjac

    I have been on tecfidera for almost a year, I am constantly having blood work done but I have never had that problem.  However I am not to happy taking this medication beccause I still have multiple symptoms still and not sure how effective it is on me.  I have been looking at getting a shot once a week or even daily.  Please let me know what you find out because your one of the first people I have heard that take the same medication as me.

  • venus9395
    Not sure if this will help (as I am newly diagnosed and have only been on Tecfidera) but my Neuro told me Tecfidera does not work on the symptoms of MS. It is my understanding Tecfidera is taken to slow lesion growth.
  • MS Navigator Jess

    Hi Kjac,

    Thank you for posting!

    I'm glad you're talking to your doctor.  Lowered white blood cell counts are a known and common side effect, so I hope that they have some ideas on what could help.

    You may have luck talking with one of the nurses from MS Active Source (the patient support program for Tecfidera), you can reach them here: 1 800 456 2255

    Jess

  • HParks
    Thanks Jess!

    I just had my appt. today with my neuro and she said my Absolute Lymph Count has been declining for the past 3 years I've been on Tecfidera. She said depending on the results of today's blood test, we may need to consider other options.  I've been VERY HAPPY with Tecfidera and don't want to switch, but it beats PML!
  • nmaher

    I have taken tec for 7 months and just went on "vacay".  I am sick of the lethargy, mailaise and fog. I know, they dont say that those are side effects BUT for me they were and did not come on until last couple months.  Flushing was in afternoons and felt like my face was sunburned but no GI problems.  This is just not for me and I have found that most drugs are not the solution for me.  Just gotta keep hoping something else like a stem cell breakthrough happen soon.  Doubtful with obamacare.  Not sure with death counseling now being pushed at age 75 the goal is to live longer anymore.  My in laws just got their first encounter with it.

  • msstampladi
    I had been on Betaseron for 18 yrs but a new Neuro decided I should switch to Tecfidera in Nov. 2013. I started having severe nausea when I went up to the larger dose so they put me on a longer low dose titration period then ramped it back up. I wish we had never "forced" my body to take this. Because now 10 months later my blood work showed up so out of whack that another Dr. ran an HIV test on me because the only time they see T cells or CD4 cell counts this low is in AIDS patients. The test came back negative as I knew it would. We now know the Tecfidera has caused this. All along I have had blood work done every few months and had expressed concern over falling lymphocyte counts but my Neuro just blew it off. Now that another Dr has gotten involved and ran these other tests now they finally suggest to stop the Tecfidera. Which I had already done after seeing these test results. My lymphocytes dropped from 1946 to 348 in 9 months!! And most alarming was my CD4 Tcells which had dropped to 98. Normal range is 490-1740. At 300-350 they usually say you have HIV and at 200 they say you have AIDS!! So what does 98 mean in an HIV negative patient!?? It means your immune system is so compromised that it is like or even worse than that of either a AIDS or cancer patient. Which means I stay in my house constantly in fear of catching something because I have absolutely nothing with which to fight it. Just have to HOPE the levels go back up after stopping the Tecfidera.
  • weelspac

    I found out in September my WBC's were tanked including my CD4 count: 75 and CD8 count of 8.  Like super low.  However, I feel great and this medicine has given me back my life.  I had been on Copaxone, Avonex, rebif but still having exacerbations.  None/nada/zero exacerbations in 1.5 years of Tecfidera.  They have cut my dose in half and I am waiting on new blood work to see if any improvements.  The bummer here is NOWHERE in the original trials of this drug did they look further than WBC and lymphocytes.  Quite frustrating.  I only hope we can figure something out so I can stay on Tecfidera!!

Related Content

You may find some of this other information useful